Format

Send to

Choose Destination
Postgrad Med J. 1988 May;64(751):405-6.

Rifampicin-induced adrenal insufficiency in the acquired immunodeficiency syndrome: difficulties in diagnosis and treatment.

Author information

1
Department of Medicine, University of Missouri-Kansas City School of Medicine 64108.

Abstract

Rifampicin, an antituberculous drug, causes increased hepatic metabolism of steroid hormones. We report the case of a patient with the acquired immunodeficiency syndrome treated with rifampicin who had a 'normal' screening test for adrenal insufficiency, yet had clinical evidence of adrenal failure. Diagnostic testing could not be completed due to lack of clinical response to dexamethasone. Both of these findings are due to the unique effects of rifampicin on steroid metabolism.

PMID:
3200786
PMCID:
PMC2428690
DOI:
10.1136/pgmj.64.751.405
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center